MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F SELECT CATHETER; DQY

PENUMBRA, INC. NEURON 6F SELECT CATHETER; DQY
Catalog Number PNS6F125SIM
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the neuron 6f select catheter (6f select) hub was cracked.The 6f select was kinked approximately 0.2 cm from the hub.Conclusions: evaluation of the returned device revealed that the hub was cracked.This type of damage typically occurs due to over-tightening of an accessory on the hub.Further evaluation of the 6f select revealed that the catheter was kinked in the proximal shaft.This damage likely occurred due to improper manipulation during preparation of the device.If the catheter is forcefully gripped during attempts to attach the rhv, this type of damage may occur.Penumbra catheters are 100% visually inspected during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a medical procedure, while attaching the rotating hemostasis valve (rhv) to a neuron 6f select catheter (6f select), the hospital staff noticed that the 6f select hub was broken.The broken hub was noticed prior to use while outside of the patient; therefore, the 6f select was not used for the procedure.The procedure was completed using a new 6f select.

Brand Name
NEURON 6F SELECT CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5710647
Report Number3005168196-2016-00761
Device Sequence Number10930256
Product Code DQY
UDI-Device Identifier00814548012070
UDI-Public00814548012070
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K070970
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Catalogue NumberPNS6F125SIM
Device Lot NumberF65201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2016
Initial Report FDA Received Date06/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1